Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

On Symbicort for COPD. Experiencing head pains and stuffed nose, use steam inhaler. Advise?

User rating for this question
Excellent
Answered by

Pulmonologist
Practicing since : 1979
Answered : 1126 Questions
Question
I have been on Symbicort for 6 months for COPD.....I am experiencing fierce head pains & also a constandtlystuffed up nose.....I use a steam inhaler with not much effect.
Posted Thu, 4 Jul 2013 in Lung and Chest disorders
 
 
Answered by Dr. Shashi Dangwal 3 hours later
Hello XXXXX

thanks for posting your query on XXXXXXX

From your description it seems you are suffering from sinusitis. You may get an xray of PNS done, take a course of antibiotics, anti histaminics and do steam inhalation. On regular basis do some deep breathing exercises. You may use nasay spray containg anti inflammatory drugs like fluticasone after consulting your physician/ ENT specialist.

There can be other causes for headache. I do hope your COPD is under control since sometimes poorly controlled COPD may also be responsible for headache. Similarly if you are suffering from high BP, that should also be under control. I suggest you consult your physician who will put you through a complete check and can advice you accordingly.

Take care.
Above answer was peer-reviewed by
 
Follow-up: On Symbicort for COPD. Experiencing head pains and stuffed nose, use steam inhaler. Advise? 1 hour later
Thank you for your reply.....I had a 2 week course of antibiotics 2 months ago for what I thought was sinusitis....severe head pains, blocked nose & ears.....There was some slight relief but it is now as bad as ever.....I have also, a nasal spray Flixonase...which doesn't give much relief.......

I have thought that these symptoms were either withdrawl from Venlafaxine or a reaction to Synbicort as I have had no problems in this area previously......

My BP has always been within normal limits......I will see my GP.....but what do you reccomend is the best treatment of OCD?
 
 
Answered by Dr. Shashi Dangwal 3 hours later
Hello XXXXX

Thanks for further inputs.

The treatment of OCD involves both psychotherapy and medications and you have to be consistent with your treatment for best results. However i am not the best person to advice you on treatment of OCD. You will have to consult your psychiatrist for that and follow his advice.

Bye.
Above answer was peer-reviewed by
 
Follow-up: On Symbicort for COPD. Experiencing head pains and stuffed nose, use steam inhaler. Advise? 10 hours later
Ooops....Why did I say OCD?.....I meant to say COPD...silly me!
 
 
Answered by Dr. Shashi Dangwal 15 hours later
Hello XXXXX

You have not told me the grade or intensity of your COPD. The severity helps in deciding the treatment. You may go in for a check up which should include a x XXXXXXX chest, a PFT and measurement of oxygen saturation at least. However certain general measures are mentioned below:

The most important step in management of COPD is to stop smoking. The moment you stop smoking, further deterioration of your lung function stops and over a period of time, it may improve also.

You should take your inhalers regularly as they control the inflammation which is also a cause of deterioration of lung function.

Deep breathing exercises do help. You may consult a chest physiotherapist who can tell you the correct technique. Do some form of physical exercise like walking and manage your weight.

If you catch cold seek help immediately and do not let your cold travel down to your lungs. Each bout of infection is a set back and should be prevented. You may ask your doctor for vaccination againt pneumonia and influenza.

Try these steps and i am sure you will feel better.

These small measures together go a long way in keeping COPD from deteriorating.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor